Georgia, 2012Damaging Winds in Georgia, July 14, 2012
July 14, 2012 · NWS TAE · 2 events in 2 counties and zones
Typical summertime diurnal thunderstorms developed across the area, with one becoming marginally severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Typical summertime diurnal thunderstorms developed across the area, with one becoming marginally severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 14, 2:38 PM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 14, 2:38 PM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT Sat Jul 14 2012
.NEAR TERM [through Tonight]...
As expected, convection has remained fairly suppressed today, with
the bulk of thunderstorms so far off to the east in parts of SW AL
and into MS. This is due to our local area being situated under an
upper level ridge axis. Therefore, some isolated to scattered storms
are expected to push off to the WNW at about 20kt for the remainder
of the afternoon and early evening before diminishing. Local
downburst parameters are not favoring much severe weather today, but
some of the stronger storms will probably produce some 30-40kt wind
gusts (as has already been observed on EVX radar below 1000ft AGL in
several storms). No other significant changes were made in the short
term. Overnight convection should once again be concentrated
offshore and to the west of Apalachicola.
&&
.SHORT TERM [Sunday through Tuesday}...
Our region will remain in deep east-southeast flow on Sunday, as an
east-west oriented subtropical ridge continues to our north and
east. The drier air (mostly in the mid to upper troposphere)
observed over our eastern zones today will cover much of our
forecast area Sunday, reducing the overall coverage of deep moist
convection. The greatest chance for rain Sunday will be along and
south of the FL Panhandle coast Sunday morning, then over our N. FL
zones (around Cross City and Mayo) Sunday afternoon, as the FL east
coast sea breeze front translates quickly westward. Some of these
showers and storms may reach Tallahassee Sunday evening. Deep layer
moisture will begin to recover Monday as a mid to upper tropospheric
trough (currently well east of the FL Peninsula) approaches. This
will disrupt the 1000-700 mean wind, causing these steering currents
to become light and variable. Such a pattern often results in our FL
zones having the highest POP (40-50% in this case) as the FL Big
Bend/Panhandle sea breeze fronts take longer to propagate inland.
Good coverage of showers and thunderstorms is expected Tuesday
afternoon as the deep layer moisture (on the eastern side of the
aforementioned upper trough) continues to increase. Despite its
proximity, we still expect a fairly strong diurnal cycle to the
convection, with scattered storms over the coastal waters in the
morning, and inland during the afternoon and evening hours.
Temperatures will be near climatology.
&&
.LONG TERM [Tuesday Night through Saturday]...
The 00 UTC GFS and ECMWF have come into much better agreement on
this fcst cycle than last night's, and it now appears that the GFS
has converged towards the more pessimistic Euro Solution. This
should equate to Higher PoPs and Lower Max Temps which are
reflected in the new Grids for this package, as the TUTT Low,
which is now heading on a fairly expedient westward trek towards
the FL peninsula, gradually settles in the vicinity of the CWA
through Tuesday, before opening up into an Upper Level Trof. With
favorable onshore flow for Sea Breeze induced convection as well,
the pattern could very well end up even more disturbed than
advertised, and PoPs may need to be raised in the coming days if
the progged pattern holds true and the models remain in good
agreement. By Saturday, Upper Level Ridging may begin to build in
from the east, which could at least lead to a temporary
improvement in the inclement Weather.
&&
.AVIATION...
[through 18z Sunday] We expect a predominately VFR period at all
terminals. The exception would be in any stronger TS or SHRA this
afternoon and early this evening, or if any low clouds were able to
form late tonight. For now, confidence was not high enough in any
particular time frame for reduced flight categories to include in
this set of TAFs. Any MVFR or IFR would likely be isolated and not
last very long at any one location. Therefore, the outlook for
around the five terminals is for scattered MVFR/IFR in TSRA through
02-03z, and some patchy stratus or stratocumulus around 800-1500 ft
late tonight (10-13z).
&&
.MARINE...
Winds and seas have finally dropped below caution levels this
afternoon, but they will likely increase again late tonight and
early Sunday. However, this increase is not expected to be as strong
as what occurred early today, so exercise caution levels appear
unlikely. As the surface subtropical ridge shifts slowly south the
next few days, winds will become more southerly (as opposed to
easterly) by Monday.
&&
.FIRE WEATHER...
No critical fire weather conditions are expected with afternoon
minimum relative humidity at or above 40%.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 92 72 93 73 / 20 20 30 40 20
Panama City 76 90 72 90 75 / 30 40 20 40 20
Dothan 74 93 74 95 75 / 30 20 10 30 20
Albany 73 94 73 95 74 / 20 20 10 30 20
Valdosta 71 92 70 94 72 / 30 30 20 40 20
Cross City 71 92 70 93 71 / 30 30 30 50 20
Apalachicola 77 90 75 90 75 / 20 30 20 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&
LONG TERM...Gould
NEAR TERM/AVIATION/FIRE WX...Lamers
REST OF DISCUSSION...Fournier
Hazardous weather outlook, Jul 14, 2:18 AM EST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 AM EDT SAT JUL 14 2012
ALZ065>069-FLZ007>019-026>029-034-118-128-134-GAZ120>131-142>148-
155>161-GMZ765-770-775-150800-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-
COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
318 AM EDT SAT JUL 14 2012 /218 AM CDT SAT JUL 14 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
FLZ108-112-114-115-127-GMZ730-750-755-150800-
SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-
COASTAL WAKULLA-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
318 AM EDT SAT JUL 14 2012 /218 AM CDT SAT JUL 14 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL COMMUNITIES FROM ST
MARKS...WEST TO DESTIN...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES. ADDITIONALLY...WATERSPOUTS WILL BE
POSSIBLE THROUGH THE DAY AS STORMS MOVE TOWARDS THE COASTLINE. THE
THREAT WILL DIMINISH LATER IN THE AFTERNOON FOR THE BIG BEND REGION
AS STORMS MOVE WEST.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
WITH A SIMILAR WEATHER PATTERN EXPECTED TO CONTINUE...WATERSPOUTS
WILL REMAIN A POSSIBILITY THROUGH AT LEAST THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SIGHTINGS OF
WATERSPOUTS SHOULD BE IMMEDIATELY REPORTED TO THE NATIONAL WEATHER
SERVICE OR YOUR LOCAL LAW ENFORCEMENT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
HARRIGAN
In the hours before
Special weather statement, Jul 14, 12:46 PM EST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
146 PM EDT SAT JUL 14 2012
FLZ007-008-141815-
NORTH WALTON FL-CENTRAL WALTON FL-
1246 PM CDT SAT JUL 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL WALTON
COUNTY...
* UNTIL 115 PM CDT
AT 1242 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF DE FUNIAK SPRINGS...OR NEAR NEW
HOME...MOVING NORTHWEST AT 25 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3078 8639 3087 8639 3067 8609 3054 8617
3061 8640 3078 8640
TIME...MOT...LOC 1747Z 125DEG 23KT 3061 8622
08-LAMERSSpecial weather statement, Jul 14, 4:45 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EDT SAT JUL 14 2012
FLZ018-142215-
INLAND JEFFERSON FL-
545 PM EDT SAT JUL 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JEFFERSON
COUNTY...
* UNTIL 615 PM EDT
AT 544 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES SOUTH OF MONTICELLO...OR NEAR NASH...MOVING
NORTHWEST AT 15 MPH.
THIS ADVISORY INCLUDES SECTIONS OF INTERSTATE 10 IN JEFFERSON COUNTY.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3035 8389 3045 8406 3049 8404 3052 8404
3053 8398 3055 8398 3056 8399 3060 8400
3063 8397 3046 8378
TIME...MOT...LOC 2145Z 128DEG 12KT 3046 8389
08-LAMERSSpecial weather statement, Jul 14, 4:47 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 PM EDT SAT JUL 14 2012
FLZ028-128-142215-
INLAND TAYLOR FL-COASTAL TAYLOR FL-
547 PM EDT SAT JUL 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN TAYLOR
COUNTY...
* UNTIL 615 PM EDT
AT 544 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR STEINHATCHEE...MOVING NORTHWEST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 2970 8350 2973 8357 2975 8357 2976 8360
2981 8360 2988 8365 2993 8371 3005 8357
2985 8335 2982 8335 2981 8332 2966 8337
2968 8340 2966 8345
TIME...MOT...LOC 2147Z 126DEG 18KT 2975 8341
08-LAMERSSpecial weather statement, Jul 14, 5:00 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 PM EDT SAT JUL 14 2012
FLZ017-018-142245-
LEON FL-INLAND JEFFERSON FL-
600 PM EDT SAT JUL 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWEST
JEFFERSON AND NORTHEAST LEON COUNTIES IN THE FLORIDA BIG BEND...
* UNTIL 645 PM EDT
AT 558 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES WEST OF MONTICELLO...OR NEAR LOIS...MOVING
NORTHWEST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3043 8398 3068 8429 3069 8426 3067 8397
3054 8385
TIME...MOT...LOC 2200Z 137DEG 17KT 3054 8397
08-LAMERSThunderstorm Wind, Grady
- When
- July 14, 6:20 PM EST
- Where
- Grady County, Harrells Still
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 31.010, -84.350
Grady county 911 dispatch reported a tree and power line down near Harrells Still. Monetary damage was estimated.
Thunderstorm Wind, Decatur
- When
- July 14, 6:41 PM EST
- Where
- Decatur County, 1.75 mi ENE of Vada
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 31.079, -84.382
Decatur county 911 dispatch reported a couple of trees blown down along county line road. Monetary damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 14, 20121 death · 2 events
- Flash Flooding and Hail in Utah, July 14 to 16, 2012$533,000 · 1 in hail · 15 events
- Lightning Strikes in Tennessee, July 14, 2012$350,000 · 2 events
- Hail and Damaging Winds in Oklahoma, July 14, 2012$202,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Arizona, July 14, 2012$145,000 · 65 kt wind · 8 events
- Flash Flooding and Damaging Wind in Arizona, July 14, 2012$25,000 · 50 kt wind · 5 events
- Hail and Damaging Wind in Iowa, July 14, 2012$23,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Alabama, July 14, 2012$15,000 · 52 kt wind · 8 events
- Damaging Winds in Arkansas, July 14, 2012$17,000 · 56 kt wind · 4 events
- Tornado in Virginia, July 14, 2012$15,000 · EF0 · 1 event
- Flash Flooding in Virginia, July 14, 20126 events
- Hail and Heavy Rain in Oregon, July 14, 20121 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391355, 391354.